Advertisement
Music by VICE

This Australian Man's Testimony About The Alleged Long-Term Effects of Ecstasy Use Is Heartbreaking

A viral Facebook post by an Australian man named Jordy Hurdes will have you questioning what you put in your body this weekend.

by THUMP Staff
Nov 25 2015, 5:50pm

It's no rare occurrence these days to come across warnings on the internet and in the international press pertaining to warnings about taking ecstasy, or MDMA. We constantly see articles warning ravers to stay away from pills bearing logos like purple pumpkins, supermans, white Mitsubishis, and most recently during ADE week, the dangerously high MDMA-leveled pills that were reportedly cut with the logo of the iconic dutch festival itself.

Often these warning can be extremely helpful for knowing what is safe and what you should stay away from—other times they border on the line of sensationalism. A recent viral Facebook post by an a young Australian man named Jordy Hurdes doesn't quite fall in either of the aforementioned realms, but is still very emotional—even though at this time we don't quite know all the facts.

In the three-minute testimonial, Hurdes—who speaks with a severe tremor, or stutter, reportedly as a result of a bad experience taking ecstasy—urges partiers to not risk potentially permanent health effects for a crazy night in the club, stressing restraint over hedonism. He goes on to claim that according to doctors, he may potentially have permanent speech damage due to his experiences taking the drug, and notes the rapid spread of both club-culture and ecstasy use in his home country of Australia.

We reached out to a doctor from the Department of Psychiatry and Psychotherapy at the Charité Campus Mitte and described to him the symptoms Hurdes reports. The doctor asked that we refrain from including his name, but provided us the following quote concerning the symptoms Hurdes reports, and whether they seem typical of Ecstasy use: "Yes, there is a possibility of tremors when it comes to serotonin syndrome. But these symptoms described don't sound like Ecstasy to me. There are so many substances out there, some of them we don't even know yet. But yes, it's possible that these symptoms you describe are a result of drug consumption."

What exactly Jordan Hurdes has consumed and how much of it, we do not know at this time. Either way, if you absolutely need a few helpers for the party, be informed, be safe, and watch out for yourself.

Tagged:
Drugs
Thump
ecstasy
Australia
MDMA
Serotonin
thump news